Full width home advertisement

Post Page Advertisement [Top]

Anxiety-Related Adverse Event Clusters After Janssen COVID-19 Vaccination — Five U.S. Mass Vaccination Sites, April 2021

 Anne M. Hause, PhD1; Julianne Gee, MPH1; Tara Johnson, MPH, MS1; Amelia Jazwa, MSPH1; Paige Marquez, MSPH1; Elaine Miller, MPH1; John Su, MD, PhD1; Tom T. Shimabukuro, MD1; David K. Shay, MD1 (View author affiliations)

Summary

What is already known about this topic?

Syncope and other anxiety-related events can occur after vaccination and have been reported to the Vaccine Adverse Events Reporting System (VAERS) for other vaccines.

What is added by this report?

Five mass vaccination sites reported 64 anxiety-related events, including 17 events of syncope (fainting) after receipt of Janssen COVID-19 vaccine. The reporting rates of syncope to VAERS after Janssen COVID-19 and influenza vaccines (2019–20) were 8.2 and 0.05 per 100,000 doses, respectively.

What are the implications for public health practice?

Vaccine providers should be aware of anxiety-related events after vaccination and observe all COVID-19 vaccine recipients for any adverse reactions for at least 15 minutes after vaccine administration.

 

No comments:

Post a Comment

Bottom Ad [Post Page]